Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 36, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 4, 2018, 10:02 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2018, 10:02 AM EDT (14:02 UTC)
- Expired
- Oct 4, 2018, 10:27 PM EDT
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
199 WHUS72 KKEY 041402 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1002 AM EDT Thu Oct 4 2018 GMZ052>055-072>075-042100- /O.NEW.KKEY.SC.Y.0036.181004T1402Z-181004T2100Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1002 AM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect until 5 PM EDT this afternoon. * WINDS...Northeast to east winds near 20 knots. * WAVES/SEAS...Seas will average 4 to 7 feet across most of the Florida Straits PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
2 follow-up statements
521 WHUS72 KKEY 042008 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 408 PM EDT Thu Oct 4 2018 GMZ052>055-072>075-050300- /O.EXT.KKEY.SC.Y.0036.000000T0000Z-181005T0300Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 408 PM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Northeast to east winds near 20 knots. * WAVES/SEAS...Seas as high as 7 feet expected across portions of the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ FUTTERMAN
420 WHUS72 KKEY 050227 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1027 PM EDT Thu Oct 4 2018 GMZ052>055-072>075-050330- /O.CAN.KKEY.SC.Y.0036.000000T0000Z-181005T0300Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1027 PM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. East winds have decreased to 15 to 20 knots across the affected coastal waters. Small Craft Should continue to Exercise Caution. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 9:33 AM EDT, 29 minutes earlier.
Area forecast discussion, Oct 4, 9:33 AM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Key West FL 933 AM EDT Thu Oct 4 2018 .DISCUSSION...In the middle and upper levels(700-200 mb), latest available satelitte imagery overlaid with model streamline analysis as of 900 am, continues to depict the center of a large deep and warm anticyclone centered near Texarkana, with its attendant ridge extending east northeastward to the Mid-Atlantic States. At the surface and in the lower levels(SFC-700 mb), 976 mb Hurricane Leslie is ambling out in the Central Atlantic Ocean, near 31.4N, 57.1W, or ~ 455 miles east of Bermuda, and of course is no plausible threat to our area whatsoever. A surface ridge is in place in the Western Atlantic from near 32N 70W westward to the Tennessee Valley. Locally, a surface, low level trough/undulation is presently migrating westward across the Keys this morning, resulting in good coverage of showers, mostly over the Upper and Middle Florida Keys. Across the tropics, a trough of low pressure is nearly stationary and analyzed across the SW Caribbean Sea. The 12Z sounding at Key West illustrated fresh northeast to east flow from off the surface all the way up in the column, with PWAT at 1.54 inches. .CURRENTLY...As of 900 am, skies are mostly sunny with isolated showers surrounding the islands. Temperatures along the island chain are in the lower 80s with dewpoints in the mid 70s. An ASCAT pass wasn't available, but a couple ship observations already this morning revealed sustained winds outside of showers near 20 knots close to sea level. C-man stations along the Florida Reef are solid SCEC outside of showers, or NE at 15 to 20 knots, near 15 knots and gusty in the SE Gulf, and winds are NE near 15 mph over the islands. Some of these showers are producing wind gusts around 30 knots. .SHORT TERM...Rest of today and this evening, expansive 590 dm at 500 mb ridging will stay in place from the Southern Plains to the Southeastern United States. The aforementioned lower level undulation will continue to migrate westward across the Keys and into the SE Gulf of Mexico by later in the afternoon. As such, the Keys will continue to be on the somewhat wetter side of this feature, with well above average chances for showers. Behind the trough axis, winds have begun to stiffen up a bit and are running a little higher again than we have advertised, so the only change on this cycle will be to boost winds up through at least the middle of the afternoon. Thereafter, lulling should occur, but then after dark winds will surge again. SCECs and SCAs will be possible. && .MARINE...On the smaller scale, as mentioned above, winds will surge on the backside of a departing undulation/low level inverted trough. An SCA for the Florida Straits will be issued for the balance of the afternoon. SCECs will be issued for Hawk Channel and the Offshore Gulf waters including Rebecca Shoal and the Dry Tortugas. Again, the larger scale MSLP will be driven by the combination of high pressure across the Southeastern United States and a trough of lower pressure in the Western and Southwestern Caribbean Seas, continuing through the afternoon and evening hours. && .AVIATION...12Z Terminal Forecast Discussion: VFR conditions will prevail at both EYW and MTH terminals, however increased coverage of passing shower activity could affect either terminal with brief MVFR conditions during the late morning and afternoon. Northeast winds near 10 kts with gusts of between 15-18 knots this morning will gradually become more east-northeast to east by late afternoon and evening. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Futterman Aviation/Nowcasts....TD Upper Air/Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 4, 6:51 AM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 651 AM EDT Thu Oct 4 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-051000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 651 AM EDT Thu Oct 4 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms are possible across the Florida Keys and surrounding waters. The primary thunderstorm hazards will be lightning strikes. A Small Craft Advisory may be required for the Florida Straits tonight due to east winds near 20 knots, allowing for seas to build to near 7 feet, especially across the Gulf Stream. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated thunderstorms are expected across the Florida Keys and adjacent coastal waters. The primary thunderstorm hazard will be lightning strikes. A Small Craft Advisory may periodically be required for portions of the coastal waters of the Florida Keys due to east winds near 20 knots, especially from Friday night through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.